Help and Support for Hearing Loss

and other ear conditions such as tinnitus, Meniere’s disease and hyperacusis. Information on causes of hearing loss. Assistive devices for hearing impaired people.

Hormone Replacement Therapy Salem NH

Local resource for hormone replacement therapy in Salem, NH. Includes detailed information on local businesses that provide access to hormone replacement therapy, menopause relief, and hot flash treatments, as well as advice and content on menopause symptoms, hormone therapies, hormone balance, and perimenopause symptoms.

Shuja U Saleem
(603) 893-1112
23 Stiles Rd
Salem, NH
Specialty
Obstetrics & Gynecology

Data Provided By:
Eric B Miller, MD
(603) 870-9150
103 Stiles Rd Ste 203
Salem, NH
Specialties
Obstetrics & Gynecology
Gender
Male
Education
Medical School: Tufts Univ Sch Of Med, Boston Ma 02111
Graduation Year: 1990

Data Provided By:
Shuja-Ud-Din Saleem, MD
(603) 893-1112
23 Stiles Rd
Salem, NH
Specialties
Obstetrics & Gynecology
Gender
Male
Education
Medical School: Nishtar Med Coll, Bahuddin Zakaria Univ, Multan, Pakistan
Graduation Year: 1967

Data Provided By:
William H Edwards
(603) 898-4269
45 Stiles Rd
Salem, NH
Specialty
Obstetrics & Gynecology

Data Provided By:
Michele Pitts Johnson, MD
(325) 676-7151
60 East St
Methuen, MA
Specialties
Obstetrics & Gynecology
Gender
Male
Education
Medical School: Baylor Coll Of Med, Houston Tx 77030
Graduation Year: 1975

Data Provided By:
Mary Therese Brady, MD
(978) 250-6200
4 Nowell Ct
Salem, NH
Specialties
Obstetrics & Gynecology, Family Medicine
Gender
Female
Education
Medical School: Univ Of Il Coll Of Med, Chicago Il 60680
Graduation Year: 1986
Hospital
Hospital: Lowell General Hospital, Lowell, Ma
Group Practice: Harvard Vanguard Medical Assoc

Data Provided By:
Eric Bruce Miller
(603) 870-9150
103 Stiles Rd
Salem, NH
Specialty
Obstetrics & Gynecology

Data Provided By:
Manorma Sharma, MD
(603) 893-1220
1 Stiles Rd Ste 304
Salem, NH
Specialties
Obstetrics & Gynecology
Gender
Female
Education
Medical School: Gov'T Med Coll, Kashmir Univ, Srinagar, Jammu & Kashmir, India
Graduation Year: 1979

Data Provided By:
Stephanie Dee Smith Sham, MD
(978) 685-9440
60 East St
Methuen, MA
Specialties
Obstetrics & Gynecology
Gender
Female
Education
Medical School: Tufts Univ Sch Of Med, Boston Ma 02111
Graduation Year: 1994
Hospital
Hospital: Lawrence General Hospital, Lawrence, Ma; Holy Family Hosp And Med Ctr, Methuen, Ma
Group Practice: Valley Regional Medical Svc

Data Provided By:
Dr.Michele Johnson
(978) 685-3440
60 East St # 3300
Methuen, MA
Gender
F
Education
Medical School: Umdnj-Robt W Johnson Med Sch
Year of Graduation: 1979
Speciality
Gynecologist (OBGYN)
General Information
Accepting New Patients: Yes
RateMD Rating
2.7, out of 5 based on 10, reviews.

Data Provided By:
Data Provided By:

Hormone Replacement Therapy (HRT) and Ear Pain

Answers to Your Questions about Hearing Loss Issues  

  • Home
  • WebLog
June 30, 2009: 9:22 am: Dr. Neil Ototoxic Drugs

Hormone Replacement Therapy (HRT) and Ear Pain

by Neil Bauman, Ph.D.

A lady explained:

I have recently started taking HRT [hormone replacement therapy] (estrogen only) via a transdermal patch 50mcg, for the last 11 weeks. Since starting HRT I have had a constant pain deep inside my left ear, with intermittent nerve pain radiating behind the ear. It can happen anytime and last from 1 min to 1 hr to all day.

My doctor has examined my ear but can not find anything wrong. I decided to stop the HRT for one week. The pain subsided quite dramatically, however my menopausal symptoms got worse. My doctor suggested I start a lower dose 25mcg. With the lower dose, the pain is mild compared to what it was, (I can live with it), the pain behind the ear has gone and my menopausal symptoms are manageable.

Do you think HRT could have caused this ear problem?

I haven’t heard of ear pain specifically associated with HRT, although it is a reported side effect of Progesterone and a number of “hormone” drugs, so I wouldn’t be at all surprised if that is what is happening. (Incidentally, a number of antidepressants have ear pain as a side effect too—all the SSRIs for example.)

The fact that when you stopped the HRT the pain went away is very strong circumstantial evidence that the pain was indeed related to the HRT. Also, the fact that the pain came back when you restarted the HRT is strong corroborating evidence. The clincher is that taking a reduced dose gives you reduced pain.

Obviously, taking the lowest dose that will control most of your symptoms is a wise way to go. Alternately, you could dump the HRT completely and use alternate medicine—herbals, etc. which can help relieve your symptoms without the painful side effects.

--> Printer Friendly VersionPrinter Friendly Version 1 Comment

One Response

  1. carrie Says:
    after publication. --> February 20th, 2010 at 6:03 am

    I started hrt combined and within 10 days ear drumming started,I think there is a connection although my doctor says otherwise so I have now stopped hrt to see if the ear trouble subsides.

Leave a Comment

Name

Mail (will not be published)

Website

Please note: Comment moderation is enabled and may delay your comment. There is no need to resubmit your comment.

Archived Entry

  • Post Date :
  • at 9:22 am
  • Category :
  • Ototoxic Drugs
  • Do More :
  • You can leave a response , or trackback from your own site.
Resources:
Categories:
  • American Sign Language (1)
  • Assistive Devices (79)
  • Autoimmune Inner Ear Disease (AIED) (3)
  • Balance Problems (9)
  • Cell Phones (22)
  • Cochlear Implants (18)
  • Coping Strategies (82)
  • Ear Problems (11)
  • Entertainment (11)
  • Hearing (General) (9)
  • Hearing Aids (72)
  • Hearing Loss (57)
  • Large Vestibular Aq...

Click here to read more from The Center for Hearing Loss Help